Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Replens moisturiser - very worried need advice possible TMI.....

(12 Posts)
dementedworrier Sun 11-Oct-09 19:17:14

Have namechanger as so, so embarassed blush. I am 48 and after a few months of being generally uncomfortable saw some stuff about vaginal dryness and started using Replens. Ive been using it for a month now and it has stopped the itching but instead I am shedding clots and clots of off white lumps which look like matted tissue shock. It doesnt smell at all and is deffo not thrush. In the leaflet, the manufacturer does say that 'you may notice an...residue which is the gel clinging to old skin cells...and with prolonged use the vagina will return to normal'.....well this has been going on for a month now and I am beginning to panic. Has anyone else used Replens and had the same effect? Please?

BlueBumedFly Sun 11-Oct-09 22:04:55

Bumping for you, hope you get sorted soon xxx

3littlefrogs Sun 11-Oct-09 22:09:16

I would stop using it and go and see your GP and get proper advice. Dryness and soreness is such a common menopausal problem - your GP can prescribe some treatment. (I don't know anything about replens BTW) It does sound as if it might be just dead cells plus residue - but it can't be very pleasant.

I see this info from their website suggests you reduce use if this happens:

Some women may notice a residue after use of Replens–this is caused by the elimination of dead skin cells. Your body naturally sheds dry vaginal tissue that has built up over time. Replens helps this happen, leaving softer, more supple tissue behind. When used on a regular basis, Replens will prevent the build up of dead skin cells and the discharge should dissipate. If the discharge does not dissipate, you may wish to wait an extra day or two between applications. While use is recommended every two to three days, every woman is unique and you may wish to increase or decrease the amount of time between Replens applications to maximize moisture and minimize discharge.

Pearson Mon 12-Oct-09 14:18:08

Hi all,

Saw your discussion and thought I'd chip in as I have been getting Replens on prescription through my doctor for the last few months, who assures me that the discharge is perfectly normal and will vary greatly, depending on how long and how dry you have been.

When I started using the product, I too was concerned at first. But talking things over with my GP (and several friends who have experienced the same issues), made me realise that it's all perfectly normal.
I find that using a pantyliner also helped..

I hope this helps a little ?

dementedworrier Mon 12-Oct-09 21:29:07

Thank you all SO much, especially BluebumedFly for being kind enough to bump for me! Pearson - do you mind me asking how long it went on for in your case? Am really grateful for everyone's advice.

Pearson Tue 13-Oct-09 12:05:10

Hello..

My experience of the discharge lasted about 7 or 8 weeks roughly.

Unpleasant, but really worth going through as things are so much better now.. and all without having to go through HRT !

Hope all works out well for you too..

psycho1 Wed 14-Oct-09 20:42:10

I am a regular but name changed for another post and can't be arsed to change back..

have not used Replens ever, but my gynae ( your GP could do the same) gave me Ovestin cream. It is localised HRT- oestrogen cream and does WONDERS. Only a tiny amount is absorbed into your system and it is safe even in most women who could not take HRT.
I'd advise you to give it a go if you need to.

Elenkalubleton Wed 21-Aug-13 16:07:41

No

missbopeep Wed 21-Aug-13 16:18:56

biscuit

you revived a zombie thread

to add 'no'

FFS

missbopeep Wed 21-Aug-13 16:29:32

I can't even work out what her 'no' was about!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now